# SDR BJ3RE000003

- Difficulty date: May 2, 2000
- Submitted: May 19, 2000
- Operation: General aviation
- Aircraft: N117N
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636168
- Aircraft time: 679 hours
- Engine: Lyc TIO540AE2A
- Engine time: 118 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Baffle
- Part number: LW13383
- Condition: Defective
- Location: Rivet Holes
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON RECEIPT OF A NEW BAFFLE, IT WAS DERIVETED TO CHECK FOR DEFECTIVE HOLES, LIKE THE ONE REMOVED DUE TO FAILED RIVETS.  THIS IS ONE OF THE NEW DESIGN WITH 5 RIVETS PER SIDE, INSTEAD OF THE EARLIER 3 RIVET UNIT.  RIVET HOLES 1, 3, AND 5 ON EACH SIDE HAVE EITHER BEEN HEAVILY DEBURRED OR COUNTERSUNK, WHICH LEAVES INSUFFICIENT BEARING SURFACE FOR THE RIVET HEADS.  SB 489B SAYS THAT MS20470AD4-4 RIVETS ARE TO BE USED.  (X)
